Hail, Hamilton
- When
- June 1, 2:26 PM EST
- Where
- Hamilton County, 7 mi S of Jennings
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.500, -83.100
Penny size hail reported in Crossroads
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Penny size hail reported in Crossroads
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 1, 1:44 PM EST, 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 244 PM EDT TUE JUN 1 2004 .SHORT TERM...WATER VAPOR IMAGERY SHOWS DRY AIR ALOFT OVER FL PENINSULA IS GRADUALLY BEING REPLACED BY MOIST TROPICAL AIR. A MOISTURE PLUME IS STREAMING FROM MEXICO TO FL PANHANDLE AND ALONG THE CAROLINA COAST. A SERIES OF DISTURBANCES ARE TRAVELING EWD FROM LA INTO GA. A COMPLEX OF STORMS EXPLODED LAST HOUR AS A SWD MOVING OUTFLOW BOUNDARY MET THE SEABREEZE IN DUVAL COUNTY PRODUCING QUARTER SIZE HAIL. THE AFOREMENTIONED DISTURBANCES WILL BRING MORE PERIODS OF STORMS INTO THE CWA THIS EVENING AND INTO WEDNESDAY. A FRONTAL BOUNDARY WILL STALL OVER THE AREA THU/FRI PROVIDING A FOCUS FOR CONVECTIVE ACTIVITY. WILL KEEP 30-40% POPS FOR MUCH OF THE PERIOD AND MAX TEMPS AROUND 90. .LONG TERM...THE UPPER TROUGH WEAKENS AND SURFACE RIDGE BEGINS BUILDING NWD OVER THE WEEKEND. ATMOSPHERE WILL BE RETAIN MUCH OF THE MOISTURE ALLOWING TYPICAL SUMMERTIME DIURNAL PATTERN OF AFTN/EVNG THUNDERSTORMS. && .MARINE...COMBINATION OF SURFACE RIDGE TO THE SOUTH AND A STALLED FRONT TO THE NORTH CREATING A SOUTH TO SOUTHWEST WIND FLOW WITH SEABREEZE NEAR SHORE DURING THE DAY. NOCTURNAL SURGES AT NIGHT PRODUCING SCEC IN THE OFFSHORE WATERS. RIDGE MOVES BACK NORTH BY THE END OF THE WEEK. MAIN CONCERN WILL BE SCATTERED THUNDERSTORMS MOVING OFFSHORE. && .FIRE WX...NO HEADLINES. MAIN WEATHER FEATURE WILL BE FOR SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 68 88 69 90 / 40 40 20 40 SSI 71 86 73 87 / 50 40 20 40 JAX 71 90 70 90 / 40 40 20 40 SGJ 72 87 72 87 / 20 40 20 40 GNV 70 91 69 91 / 20 40 20 50 OCF 70 92 70 91 / 20 30 20 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && MKT/PP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT TUE JUN 1 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-020000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 300 PM EDT TUE JUN 1 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND GUSTY WINDS OF 50 TO 60 MPH. EXCESSIVE CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE STORMS. THE SEVERE THUNDERSTORM WATCH COVERS THE REGION EXCEPT FOR THE EXTREME NORTH AND FOR MARION COUNTY IN THE SOUTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED THUNDERSTORM ACTIVITY WITH GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WEDNESDAY THROUGH SUNDAY...MAINLY IN THE AFTERNOONS AND EVENINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR COUNTIES IN THE SEVERE THUNDERSTORM WATCH AREA THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. TRABERT/ARS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1247 PM EDT TUE JUN 1 2004 FLZ025-011730- DUVAL FL- 1247 PM EDT TUE JUN 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 130 PM EDT... AT 1247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTHWEST OF TALLYRAND...OR ABOUT 3 MILES NORTH OF DOWNTOWN JACKSONVILLE...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TALLYRAND... SAN MARCO...RIVERSIDE...OCEANWAY...DOWNTOWN JACKSONVILLE... ARLINGTON...FORT CAROLINE AND SAN PABLO THROUGH 130 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS POSSIBLY OF 45 TO 55 MPH ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
135 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0107 PM HAIL ARLINGTON 30.34N 81.60W
06/01/2004 1.75 INCH DUVAL FL TRAINED SPOTTER
6-7 MINUTE DURATION IN THE BEACON HILLS...QUEENS HARBOR
AND HIDDEN HILLS AREAS. HAIL SIZES RANGED FROM NICKEL TO
GOLF BALL SIZE.
&&
CARROLLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 PM EDT TUE JUN 1 2004 FLZ020-021-011930- HAMILTON FL-SUWANNEE FL- 250 PM EDT TUE JUN 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND HAMILTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 330 PM EDT... AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 16 MILES WEST OF SUWANNEE RIVER STATE PARK...OR ABOUT 4 MILES SOUTH OF MADISON...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SUWANNEE RIVER STATE PARK...CROSSROADS...SUWANNEE SPRINGS AND JASPER THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF THIS STORM RETAINS ITS STRENGTH...A WARNING MAY BE NEEDED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396621.